Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 21, 2016, 6:28 PM CST for Marion County, Mississippi. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2016, 6:28 PM CST (00:28 UTC)
- Expired
- Jan 21, 2016, 6:57 PM CST
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 6:45 PM CST | HAIL 1.25 | Improve, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 2:14 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
As transmitted.
026
WUUS54 KJAN 220028
SVRJAN
MSC091-220115-
/O.NEW.KJAN.SV.W.0018.160122T0028Z-160122T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CST THU JAN 21 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 715 PM CST
* AT 628 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER COLUMBIA...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BUNKER HILL AROUND 640 PM CST.
IMPROVE AROUND 650 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTHEASTERN
MISSISSIPPI.
LAT...LON 3129 8997 3139 8984 3139 8982 3143 8982
3143 8966 3142 8965 3130 8965 3118 8991
TIME...MOT...LOC 0028Z 238DEG 21KT 3129 8983
HAIL...1.00IN
WIND...60MPH
$$
101 follow-up statement
744
WWUS54 KJAN 220057 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CST THU JAN 21 2016
MSC091-220107-
/O.CAN.KJAN.SV.W.0018.000000T0000Z-160122T0115Z/
MARION MS-
657 PM CST THU JAN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTHEASTERN
MISSISSIPPI.
LAT...LON 3129 8997 3139 8984 3139 8982 3143 8982
3143 8966 3142 8965 3130 8965 3118 8991
TIME...MOT...LOC 0056Z 238DEG 21KT 3138 8966
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 5:11 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 21, 5:11 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CST THU JAN 21 2016
.DISCUSSION...MAIN BRUNT OF SEVERE STORMS ARE MOVING INTO AND ACROSS
THE AREA AT THE MOMENT. GETTING LOTS OF HAIL REPORTS AND NOT
SURPRISING CONSIDERING THE INCREASINGLY COLD AIR ALOFT. TEMPS OUT
AHEAD OF THE STORMS HAVE SURGED INTO THE 60S/LOWER 70S WITH DEWPOINTS
IN THE 60S AS WELL. THESE CONDITIONS ALONG WITH VERTICAL TOTALS NEAR
30 HAVE SUPPORTED CAPES NEAR 2000 J/KG.
THE COLD CORE SYSTEM THAT IS DRIVING THIS WAS SHOWING UP WELL IN
SATELLITE IMAGERY THIS AFTERNOON OVER EASTERN TX. MAIN PRECIP AREA
WILL CONTINUE MOVING ACROSS THE AREA DURING THE EVENING...BUT LIGHT
PRECIP WILL FILTER BACK IN BEHIND AS THE COLD CORE LOW DRAWS NEAR.
MODEL CONCENSUS BRINGS THE TRACK OF THE COLD CORE SYSTEM ACROSS
NORTHERN LA INTO WC MS THEN NE ACROSS N MS. AS THIS OCCURS...DYNAMIC
COOLING IN THE COLUMN WILL CHANGE THE RAIN OVER TO SNOW AFTER
MIDNIGHT IN THE DELTA REGION...SPREADING EAST TOWARD DAYBREAK. AS
THE SYSTEM PIVOTS FROM NE LA INTO NC MS...COULD HAVE A PERIOD OF
SUBSTANTIAL SNOWFALL OVER THE DELTA REGION. STRONG FORCING WITH THE
COLD CORE ALONG WITH AREAS OF MAUL AND SKINNY CAPE WILL ALSO SUPPORT
ISOLATED THUNDERSTORMS THROUGH THE NIGHT...LEADING TO ENHANCED
SNOWFALL RATES IN THE DELTA REGION.
INCREASED PRESSURE GRADIENT AS THE SURFACE LOW MOVES ACROSS WILL
INCREASE WIND SPEEDS LATE TONIGHT. SPEEDS WILL REACH ADVISORY
CRITERIA MAINLY IN OUR AREAS ALONG THE MS RIVER. WITH WINDS OF 20 TO
30 MPH...WOULD NOT BE SURPRISED TO HEAR SOME REPORTS OF BLOWING SNOW
LATE TONIGHT/FRIDAY MORNING.
THE BEST SNOW WILL CONTINUE IN A STRIPE TO THE NW OF THE LOW TRACK
DURING THE MAINLY THE MORNING FRIDAY. THIS WILL FAVOR GOOD SNOWFALL
CONTINUING OVER THE DELTA INTO NORTH CENTRAL SECTIONS. FURTHER
EAST...UNFAVORABLE POSITIONING WITH RESPECT THE LOW LOOKS TO ONLY
ALLOW A MIXING OF RAIN WITH THE SNOW AT FIRST AND THEN JUST FLURRIES
AS THE SYSTEM PULLS AWAY FRIDAY EVENING.
WOULD NOT BE SURPRISED TO SEE TOTAL SNOWFALL AMOUNTS NEAR 6 INCHES
OVER THE FAR NW PORTIONS OF OUR AREA...OTHERWISE A GOOD 2 TO 5
INCHES SHOULD BE SEEN IN THE WARNING AREA. WHILE CENTRAL AND NE
PORTIONS WILL SEE SOME SNOW...LIGHTNESS AND SHORT DURATION AND TEMPS
ABOVE FREEZING WILL LIMIT THE AMOUNT THAT CAN ACCUMULATE ON THE
GROUND FROM A DUSTING UP TO AN INCH./26/
&&
.AVIATION...MVFR CONDITIONS WILL LOWER TO IFR BY 06Z WITH RAIN...FOG
AND THUNDERSTRMS BEING THE MAIN OBSTRUCTIONS TO VISIBILITY. AFTER
06Z...IFR CIGS/VSBYS WILL DOMINATE WITH WIDESPREAD RAIN OCCURRING.
AFTER 09Z...THE RAIN WILL CHANGE TO LIGHT SNOW AT GLH/GWO...BUT
VICINITY MODERATE SNOWFALL COULD SUBSTANTIALLY REDUCE VSBYS. THESE
CONDITIONS WILL CONTINUE THROUGH THE END OF THE PERIOD./26/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 37 36 27 39 / 100 82 1 1
MERIDIAN 44 39 29 41 / 100 73 11 3
VICKSBURG 35 38 28 41 / 100 80 1 1
HATTIESBURG 42 41 30 45 / 100 28 6 1
NATCHEZ 36 40 29 42 / 100 57 4 0
GREENVILLE 33 37 26 37 / 100 100 4 1
GREENWOOD 37 35 26 36 / 100 100 8 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST FRIDAY FOR
MSZ029>033-037>039.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY FOR
MSZ018-019-034-035-040-041-047.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
FOR MSZ018-019-025>028-034>036-040-041.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
FOR MSZ042-047.
LA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY FOR
LAZ007>009-015-016-023-025.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
FOR LAZ007>009.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
FOR LAZ015-016.
AR...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY FOR
ARZ074-075.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
FOR ARZ074-075.
&&Hazardous weather outlook, Jan 21, 1:25 PM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 125 PM CST THU JAN 21 2016 ARZ074-075-MSZ018-019-025-026-034-221930- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON- 125 PM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH EARLY EVENING RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL CHANGE TO SNOW AFTER MIDNIGHT TONIGHT INTO EARLY FRIDAY MORNING, WITH SNOW CONTINUING INTO THE EARLY AFTERNOON FRIDAY. SNOW ACCUMULATIONS OF ONE TO FOUR INCHES ARE POSSIBLE. TRAVEL CONDITIONS MAY BECOME DIFFICULT ACROSS THE AREA ON FRIDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ007>009-015-016-023-MSZ027>033-035>042-221930- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO- 125 PM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND PORTIONS OF THE ARKLAMISS DELTA AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THE EARLY EVENING HOURS. THE PRIMARY THREAT WITH THESE STORMS WILL BE HAIL UP TO GOLFBALL SZIE. DAMAGING WIND GUSTS ARE ALSO POSSIBLE. IN ADDITION, RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL CHANGE TO SNOW FRIDAY MORNING ALONG THE MISSISSIPPI RIVER AND BY AFTERNOON IN EAST MISSISSIPPI, WITH SNOW ENDING BY LATE AFTERNOON. SNOW ACCUMULATIONS OF ONE TO FOUR INCHES ARE POSSIBLE NORTH OF A LINE FROM CROSSETT TO WINONA TO EUPORA. TRAVEL CONDITIONS MAY BECOME DIFFICULT IN THOSE AREAS ON FRIDAY. FARTHER SOUTH, LIGHT ACCUMULATIONS ARE POSSIBLE, BUT TRAVEL IMPACTS MAY BE LIMITED TO BRIDGES AND OVERPASSES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TONIGHT. LAZ025-MSZ043>058-221930- TENSAS-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 125 PM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND TENSAS PARISH LOUISIANA. .DAY ONE...THE REST OF TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THE EARLY EVENING HOURS. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS, BUT HAIL UP TO GOLF BALL SIZE AND A FEW TORNADOES ARE ALSO POSSIBLE. IN ADDITION, RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TONIGHT. LAZ024-026-MSZ059>066-072>074-221930- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 125 PM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THE EARLY EVENING HOURS. THE PRIMARY THREATS WITH THESE STORMS WILL BE TORNADOES AND DAMAGING WIND GUSTS, BUT HAIL UP TO GOLF BALL SIZE IS ALSO POSSIBLE. IN ADDITION, RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TONIGHT. DL && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jan 21, 4:53 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CST THU JAN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG MADISON 32.45N 90.11W
01/21/2016 MADISON MS LAW ENFORCEMENT
REPORTS OF TREE DOWN ON POWERLINE ON NORTH AZALEA DRIVE.
POWER IS OUT IN THE AREA. TREE DOWN BLOCKING ROAD ON
MADISON AVENUE NEAR STONEGATE DRIVE. TREE DOWN BLOCKING
TRAFFIC ON RICE ROAD.
&&
DCOXLocal storm report, Jan 21, 4:58 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CST THU JAN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG N LOYD STAR 31.63N 90.55W
01/21/2016 LINCOLN MS EMERGENCY MNGR
REPORT OF A LARGE TREE DOWN AT THE 3600 BLOCK OF OLD RED
STAR ROAD.
&&
DCOXLocal storm report, Jan 21, 5:03 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CST THU JAN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 NNW NESHOBA 32.66N 89.15W
01/21/2016 NESHOBA MS EMERGENCY MNGR
PINETOP BLOWN OUT OF A TREE IN ROADWAY AT HIGHWAY 15
SOUTH. ALSO REPORT OF DIME SIZE HAIL ON HIGHWAY 15 WEST
OF PHILADELPHIA.
&&
DCOXLocal storm report, Jan 21, 5:13 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CST THU JAN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 5 WNW WESSON 31.73N 90.48W
01/21/2016 COPIAH MS EMERGENCY MNGR
DAMAGE TO A BARN AND HOUSE AND TREES DOWN. POSSIBLE
TORNADO.
&&
DCOXLocal storm report, Jan 21, 5:22 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CST THU JAN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 ESE WESSON 31.68N 90.34W
01/21/2016 E1.00 INCH LINCOLN MS EMERGENCY MNGR
REPORT OF QUARTER SIZE HAIL AT LAKE LINCOLN IN NORTHEAST
LINCOLN COUNTY.
&&
DCOXLocal storm report, Jan 21, 5:46 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST THU JAN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 2 N PHILADELPHIA 32.80N 89.11W
01/21/2016 E1.00 INCH NESHOBA MS EMERGENCY MNGR
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:31 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 44 min |
| Jan 21, 6:43 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 50 min |
| Jan 21, 6:49 PM CST | Tornado Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 41 min |
| Jan 21, 7:10 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 46 min |
| Jan 22, 10:40 AM CST | River Flood Warning | JAN | Attala, Holmes | 10 days |
| Jan 22, 10:40 AM CST | River Flood Warning | JAN | Madison, Yazoo | 58 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.